Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


causes of a false+
Jul 6, 2008

Four days ago I received a preliminary pos test result. The last time I was tested was 9/11/07 and was negative. I was tested a total of five times last year and negative each time, in addition I have never had an STD. Since July of last year I've been in a monogomous relationship. My partner tested this week and he is negative. You can imagine I've been doing lots of research as i wait for the restults of the Western Blott to come in. However, there is little on the subject of false+ causes. I have had anorexia for years and use laxatives ( 175 mg - 500 mg of biscoydal a week) and was on Accutane up until 3 weeks ago. Didn't know it at the time but Accutane is really a cancer chemotherapy drug, I am also having a serious flair up of cold sores (Dr. put me on Valtrex), and I take Adderral for ADHD. My testing was part of my annual physical and I'm floored by the diagnosis. If i was infected, it would have to have been over 18 months ago. I'm not ruling out that I'm positive. What are the chances that I have a situation that could have caused a false+?

Response from Dr. Frascino

Hello,

Neither having anorexia nor ADHD nor using laxatives, Accutane, Adderall or Valtrex would cause a false-positive HIV test. However, there are a number of things that can, including autoantibodies, HIV vaccines, factitious HIV and technical or clerical errors. I have discussed the causes of false-positive HIV tests many times in this forum. Check the archives for further details.

From the information you provided, I would assume you are HIV negative and that your ELISA result was indeed false.

Good luck.

Dr. Bob



Previous
wam
Next
Lying Cheater Multiple exposures

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement